Rip Current, Eastern Dare
- When
- July 22, 2:20 PM EST
- Where
- Eastern Dare forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A 71 year old male drowned due to a rip current in Frisco.
A 71 year old male drowned due to a rip current in Frisco.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A 71 year old male drowned due to a rip current in Frisco.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 22, 12:21 PM EST, 1 hour 59 minutes earlier.
Area Forecast Discussion National Weather Service Newport/Morehead City NC 121 PM EDT FRI JUL 22 2016 .SYNOPSIS... High pressure will shift offshore today. An inland trough and offshore high pressure pattern will return Saturday and persist into next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1 PM Friday...current forecast in good shape. no update needed. Prev Dis...The surface ridge continues to slowly shift through Eastern NC and off the coast this morning. Aloft, the strong central-CONUS upper ridge will build east into Eastern NC today, yielding seasonably warm and dry conditions. KMHX 12z UA sounding showed a PWAT values of 1.25 inches which is around the 25th percentile for today's date. Latest Hi-Res models continue to show isolated showers to develop this afternoon, though there is strong subsidences and dry airmass...have add a slight chance POPS along the coastal plains. Low level thicknesses will range 1415-1420 meters, yielding max temps in the 91-93 F range inland to 88-90 F along the Outer Banks and southern coast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... As of 155 AM Friday...The surface ridge will persist offshore tonight while the Piedmont/inland trough begins to develop. The strong upper level ridge over the central- CONUS will continue to build east into Eastern NC overnight. Southerly winds may inhibit fog development overall, but cannot rule out brief/patchy fog prior to sunrise Saturday morning. Dry conditions will prevail again tonight. Minimum temps will remain mild, low 70s inland to upper 70s along the Outer Banks and southern coastal sections. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 330 AM Friday...Models continue to indicate that upper ridging will influence the weather across eastern NC through the end of next week. A weakness in the upper ridge will develop mid to lake next week allowing broad troughing across the northern tier to dip south into NC. Hot temperatures and muggy conditions will persist through next week. Precipitation chances early next week will be minimal then as the base of the westerlies descends into NC a better chance of showers and thunderstorms is expected mid to late next week with an increasing chance of weak shortwaves moving across the area and a weak boundary to our north that could dip down across the area. Favored a solution that kept the boundary to our north through the period. Saturday through Sunday...A strong upper level ridge will build east from the southern Plains across the SE/Mid Atlantic regions producing hot temperatures into the mid 90s and afternoon heat index values AOA 105 degrees possibly warranting Heat Advisories. Strong subsidence should keep precipitation chances to a minimum and will continue to forecast mostly dry conditions Saturday and only slight chances for a shower or thunderstorm Sunday. Will continue to highlight the dangerous heat potential in HWO. Monday through Thursday...Upper ridging will prevail through mid next week with continued high temperatures in the lower to middle 90s inland and upper 80s to lower 90s late week. Max heat index values are expected in the low 100s. The aforementioned weakness in the upper ridge is forecast to develop mid to late next week leading to increasing chances of showers and thunderstorms. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Short term /Through 18Z Saturday/... As of 1 PM Friday...High confidence of VFR conditions will persist though the TAF period as surface high pressure and a strong upper ridge builds across Eastern NC from the west. Light S/SW winds with few/scattered cumulus expected this afternoon. Warm and dry conditions will suppress most showers/thunderstorm this afternoon, didn't mention in TAFS as it will be widely isolated. Not expecting any fog development overnight as dry conditions will remain with some light SW wind flow. SW winds will remain through Saturday. Long Term /Saturday through Tuesday/... As of 330 AM Friday...Mainly VFR conditions are expected through the period as strong mid level ridging persists across the region through early next week with only minimal convective activity expected mainly during the afternoon/evenings. && .MARINE... Short Term /Through Tonight/... As of 1 PM Friday...current forecast in great shape. no update need. Prev dis...Latest surface and buoy data indicate light and variable winds across the Eastern NC waters with seas 2-3 ft at 8-10 seconds. Good boating conditions will continue through this afternoon. Southerly winds will redevelop across Eastern NC today as the surface ridge shifts offshore. Piedmont trough begins to develop late this evening into tonight, effectively shifting wind direction more southwest by late tonight and increasing wind speeds to 5-15 kt across the waters. Increased southeasterly swell energy will keep seas around 2-3 feet, and could see some 4 foot seas across the outer central and southern waters late this evening through tonight. Long Term /Saturday through Tuesday/... As of 330 AM Friday...The pressure pattern will consist of high pressure over the Atlantic, an inland trough of low pressure, and a weak cold front approaching from the NW that should remain north of the waters through at least mid week. This will result in a persistent SW flow around 15 KT across the waters through the period. Winds are expected to become slightly stronger, to around 20 KT, during the late afternoon and evening hours each day, when the pressure gradient between the Piedmont thermal trough and Bermuda high offshore is strongest. Seas will continue 2-4 ft through the period occasionally reaching 5 FT over the outer waters during periods of stronger flow. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...DAG NEAR TERM...DAG/BM SHORT TERM...DAG LONG TERM...JME AVIATION...JME/BM MARINE...JME/DAG/BM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 715 AM EDT FRI JUL 22 2016 NCZ095-098-103-104-231115- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 715 AM EDT FRI JUL 22 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAT AND HUMIDITY WILL RETURN THIS WEEKEND. HEAT INDEX VALUES MAY EXCEED 105 DEGREES SATURDAY INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-231115- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 715 AM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT AND HUMIDITY WILL RETURN THIS WEEKEND. HEAT INDEX VALUES MAY EXCEED 105 DEGREES SATURDAY INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
1 rip current. Local standard time, as filed.
A 71 year old male drowned due to a rip current in Frisco.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Eastern Dare | 2016-07-22 | 71 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653174.